Annals of Indian Academy of Neurology
  Users Online: 781 Home | About the Journal | InstructionsCurrent Issue | Back IssuesLogin      Print this page Email this page  Small font size Default font size Increase font size
CASE REPORT
Year : 2012  |  Volume : 15  |  Issue : 4  |  Page : 313-314

Olanzapine-induced electroencephalographic changes reversed by lamotrigine


Deparment of Neurology, UT Health Science Center at Houston, Houston, TX, USA

Correspondence Address:
Prasuna L Velur
Department of Neurology, Texas Comprehensive Epilepsy Program, 6431 Fannin Street, MSB 7.102, Houston, TX 77030
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0972-2327.104345

Rights and Permissions

The atypical neuroleptic, olanzapine (OLZ), may induce electroencephalographic (EEG) abnormalities. The anticonvulsant, lamotrigine (LMG), reduces interictal epileptiform discharges and is effective in seizures in patients with both primary and partial epilepsy syndromes. The effect of LMG on neuroleptic-induced EEG abnormalities has not been previously reported. We describe the case of a 13-year-old male with paroxysmal nonepileptic spells who underwent diagnostic video-EEG telemetry, whose abnormal OLZ-induced EEG findings were strikingly affected by LTG withdrawal and reintroduction. The effect of LTG in normalizing EEG changes in suspected epilepsy caused by atypical neuroleptics is discussed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1826    
    Printed67    
    Emailed1    
    PDF Downloaded54    
    Comments [Add]    
    Cited by others 1    

Recommend this journal